Alert archive / Mississippi / Wind Advisories in 2020
Wind Advisory 11, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Sep 16, 2020, 10:50 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 10:50 AM CDT (15:50 UTC)
- Expired
- Sep 16, 2020, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
011 WWUS74 KLIX 161550 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1050 AM CDT Wed Sep 16 2020 MSZ082-162100- /O.NEW.KLIX.WI.Y.0011.200916T1550Z-200916T2100Z/ Jackson- Including the cities of Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1050 AM CDT Wed Sep 16 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Jackson County. * WHEN...Until 4 PM CDT this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
520 WWUS74 KLIX 162057 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 357 PM CDT Wed Sep 16 2020 MSZ082-162200- /O.EXP.KLIX.WI.Y.0011.000000T0000Z-200916T2100Z/ Jackson- Including the cities of Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 357 PM CDT Wed Sep 16 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Northwest winds of 15 to 25 mph will diminish this evening and overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 16, 4:09 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Sep 16, 4:09 AM CDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
409 AM CDT Wed Sep 16 2020
.SHORT TERM...Hurricane Sally will continue to pull further away
from the forecast area today. Ongoing tropical storm conditions
across the far eastern portions of coastal Mississippi will
gradually improve through the day. In the wake of this system, a
decent cold front will sweep to the south and bring drier and cooler
conditions to the region. The front is expected to bring scattered
showers and a few thunderstorms to the area Thursday into Friday as
it sinks south across the CWA. Temperatures will remain cooler than
average with highs in the upper 80s and lows in the upper 60s and
lower 70s expected. Dewpoints will also be lower with readings in
the 60s and lower 70s expected. Overall, a fairly pleasant weather
regime can be expected to take hold tomorrow and remain in place
through Friday.
.LONG TERM...A largely zonal flow pattern will dominate the Gulf
South in the wake of Sally, and this will keep a stalled frontal
boundary in place along the immediate coast. This front will serve
as a focus for scattered shower and thunderstorm development each
day. A diurnal cycle of convective development can be expected
mainly along and south of the I-10 corridor each day with convection
firing up offshore in the morning hours and then spreading inland
through the afternoon hours. To the north of I-10, lower
precipitable water values and a deeper pool of mid-level dry air
further behind the front will keep rain chances at 20 percent or
less through the period. Temperatures will remain cooler than
average through early next week on the back of deep layer northeast
flow. Highs should only warm into the lower to middle 80s and
overnight lows will cool into the 60s. Dewpoints will also be lower
in the upper 50s and lower 60s, and a taste of fall like weather can
be anticipated.
&&
.AVIATION...Winds will gradually decrease through the day at all of
the terminals as Hurricane Sally pulls further inland and further
away from the region. Ceilings will also gradually improve through
the day, and prevailing VFR conditions are expected at all of the
terminals.
&&
.MARINE...Conditions will slowly improve through the day as
Hurricane Sally moves inland, and expect to see north winds of 10 to
15 knots by tomorrow. A front will push into the waters on Friday,
and northerly flow should increase to around 15 knots by Friday
night and Saturday. Further tightening of the pressure gradient
across the northern Gulf by Sunday should increase easterly winds
into small craft advisory range. As winds increase, seas will rise
from 2 to 4 feet to 4 to 7 feet by Monday.
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 70 87 70 / 10 10 20 10
BTR 90 72 90 73 / 10 10 20 10
ASD 86 71 89 71 / 10 10 20 20
MSY 87 75 88 76 / 10 10 20 20
GPT 82 72 87 73 / 30 10 30 20
PQL 81 70 88 71 / 60 10 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 3 PM CDT this afternoon for LAZ040-
049-050-057-058-060>062-064-069-070-072.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ530-
534-538-550-552-555-570-572-575.
Tropical Storm Warning for GMZ532-536-557-577.
MS...Coastal Flood Advisory until 3 PM CDT this afternoon for
MSZ080>082.
Tropical Storm Warning for MSZ080>082.
Flash Flood Watch through Thursday morning for MSZ081-082.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ534-
538-550-552-555-570-572-575.
Tropical Storm Warning for GMZ536-557-577.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:25 PM CDT | Coastal Flood Advisory | LIX | 18 hr |
Nearby
Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.